Previous |  Up |  Next


selection principle; semifilter; small cardinals
\font\mathsf=csss10 at 8pt Developing the idea of assigning to a large cover of a topological space a corresponding semifilter, we show that every Menger topological space has the property $\bigcup_{\operatorname{fin}}(\Cal O, \operatorname{T}^\ast)$ provided $(\frak u<\frak g)$, and every space with the property $\bigcup_{\operatorname{fin}}(\Cal O, \operatorname{T}^\ast)$ is Hurewicz provided $(\operatorname{Depth}^+([\omega]^{\aleph_0})\leq \frak b)$. Combining this with the results proven in cited literature, we settle all questions whether (it is consistent that) the properties $\text{\mathsf P}$ and $\text{\mathsf Q}$ [do not] coincide, where $\text{\mathsf P}$ and $\text{\mathsf Q}$ run over $\bigcup_{\operatorname{fin}}(\Cal O,\Gamma )$, $\bigcup_{\operatorname{fin}}(\Cal O, \operatorname{T})$, $\bigcup_{\operatorname{fin}}(\Cal O, \operatorname{T}^\ast)$, $\bigcup_{\operatorname{fin}}(\Cal O, \Omega )$, and $\bigcup_{\operatorname{fin}}(\Cal O, \Cal O)$.
[1] Banakh T., Zdomsky L.: Coherence of semifilters; booksite.html.
[2] Banakh T., Zdomsky L.: Selection principles and infinite games on multicovered spaces and their applications. in preparation.
[3] Bartoszyński T., Shelah S., Tsaban B.: Additivity properties of topological diagonalizations. J. Symbolic Logic 68 (2003), 1254-1260; (Full version: MR 2017353 | Zbl 1071.03031
[4] Blass A.: Combinatorial cardinal characteristics of the continuum. in Handbook of Set Theory (M. Foreman et al., Eds.), to appear. MR 2768685
[5] Chaber J., Pol R.: A remark on Fremlin-Miller theorem concerning the Menger property and Michael concentrated sets. preprint.
[6] Dordal P.: A model in which the base-matrix tree cannot have cofinal branches. J. Symbolic Logic 52 (1987), 651-664. MR 0902981 | Zbl 0637.03049
[7] Dow A.: Set theory in topology. in Recent Progress in General Topology (M. Hušek et al., Eds.), Elsevier Sci. Publ., Amsterdam, 1992, pp.168-197. MR 1229125 | Zbl 0796.54001
[8] Miller A., Fremlin D.: On some properties of Hurewicz, Menger, and Rothberger. Fund. Math. 129 (1988), 17-33. MR 0954892 | Zbl 0665.54026
[9] Gerlits J., Nagy Zs.: Some properties of $C(X)$, I. Topology Appl. 14 2 (1982), 151-1613. MR 0667661 | Zbl 0503.54020
[10] Hurewicz W.: Über die Verallgemeinerung des Borelschen Theorems. Math. Z. 24 (1925), 401-421.
[11] Just W., Miller A., Scheepers M., Szeptycki S.: The combinatorics of open covers II. Topology Appl. 73 (1996), 241-266. MR 1419798 | Zbl 0870.03021
[12] Laflamme C.: Equivalence of families of functions on natural numbers. Trans. Amer. Math. Soc. 330 (1992), 307-319. MR 1028761
[13] Marczewski E. (Szpilrajn): The characteristic function of a sequence of sets and some of its applications. Fund. Math. 31 (1938), 207-233.
[14] Menger K.: Einige Überdeckungssätze der Punktmengenlehre, Sitzungsberichte. Abt. 2a, Mathematic, Astronomie, Physic, Meteorologie und Mechanic (Wiener Akademie) 133 (1924), 421-444.
[15] Scheepers M.: Combinatorics of open covers I: Ramsey Theory. Topology Appl. 69 (1996), 31-62. MR 1378387 | Zbl 0848.54018
[16] Shelah S., Tsaban B.: Critical cardinalities and additivity properties of combinatorial notions of smallness. J. Appl. Anal. 9 (2003), 149-162; MR 2021285 | Zbl 1052.03026
[17] Solomon R.: Families of sets and functions. Czechoslovak Math. J. 27 (1977), 556-559. MR 0457218 | Zbl 0383.04002
[18] Talagrand M.: Filtres: Mesurabilité, rapidité, propriété de Baire forte. Studia Math. 74 (1982), 283-291. MR 0683750
[19] Tsaban B.: Selection principles and the minimal tower problem. Note Mat. 22 2 (2003), 53-81; MR 2112731
[20] Tsaban B. (eds.): SPM Bulletin 3 (2003; Zbl 1071.03031
[21] Tsaban B., Zdomsky L.: Scales, fields, and a problem of Hurewicz. submitted to J. Amer. Math. Soc.; MR 2421163
[22] Vaughan J.: Small uncountable cardinals and topology. in Open Problems in Topology (J. van Mill, G.M. Reed, Eds.), Elsevier Sci. Publ., Amsterdam, 1990, pp.195-218. MR 1078647
[23] Zdomsky L.: A semifilter approach to selection principles. Comment. Math. Univ. Carolin. 46 (2005), 525-539; MR 2174530 | Zbl 1121.03060
Partner of
EuDML logo